A member asked:

Can depo-provera provera (medroxyprogesterone) cause menstrual cramping but no bleeding?

6 doctors weighed in across 3 answers
Dr. Betsy Greenleaf answered

Specializes in Gynecology

Yes: It is not usual for patients on Depo to not get menses/bleeding. One can still have menstrual symptoms however such as cramping.

Answered 9/28/2016

3.8k views

Thank
Dr. Stephen Richards answered

Specializes in Obstetrics & Gynecology

Possibly: Depends on whether this was your first shot or subsequent. If you have not been having periods, less likely.

Answered 4/24/2016

3.8k views

Thank
Dr. Melanie Mintzer answered

Specializes in Family Medicine

Depo provera (medroxyprogesterone): Yes, one can have menstrual cramps with no bleeding on Depo-provers although it is unusual. Cramps usually occur in the first year of using this method. After that, ovulation is suppressed so much that cramps do not usually occur. Always check to make sure you are not pregnant if you have not had your Depo-injections regularly.

Answered 9/28/2016

3.8k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question